Drug allergies in children


SAPAN N., Aktas B.

TURK PEDIATRI ARSIVI-TURKISH ARCHIVES OF PEDIATRICS, vol.47, no.2, pp.84-89, 2012 (Peer-Reviewed Journal) identifier identifier identifier

  • Publication Type: Article / Review
  • Volume: 47 Issue: 2
  • Publication Date: 2012
  • Doi Number: 10.4274/tpa.1752
  • Journal Name: TURK PEDIATRI ARSIVI-TURKISH ARCHIVES OF PEDIATRICS
  • Journal Indexes: Science Citation Index Expanded, Scopus, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.84-89

Abstract

Drug allergy when compared with other allergic diseases can be the cause of most serious reactions and in the absence of true diagnosis fatal outcome can be accepted. In clinical practice, a wide range of symptoms from mild urticaria to anaphylaxis can be seen so that it can mimic the symptoms of all allergic disease. One of the significant consequences of allergic drug reactions is causing the use of less effective, more expensive or more toxic drugs in the future. A thorough history is essential to the management of drug allergy. Laboratory testing has a very limited role in the management of drug allergy. Confirmatory tests, if available, should be used to determine the allergic status of the patient. If these tests are not avaliable, depending on the type of clinical reaction previously demonstrated, a graded challenge or desensitization may be considered. Education of the patient and primary care physician is an important component of management. (Turk Arch Ped 2012; 47: 84-9)